Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Why is my child having loose stools after taking z adenoid for sounds in nose?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Excellent
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
Hello sir my son got domr sounds in nose 3days back I noticed during sleep otherwise his health was good I went to pead dr he told it z adenoid anf gave Duet antibiotic Telecast l Advised steam inhalation The day at 7 I gave all and at midnight he got fever so gave paracetomol Next day morning he woke up and vomitted immeditly and 2nd time and stomach pain Loose stool once So again took him yesterday morning to dr he gave emeset, lapraprazolle at night,gelucil And added antibiotic clarithromycin He told loose stool will be there and asked me to come sunday Now kid has wetery loose motiion green in colur from yesterday From morning 4times takes very little food Why two antibiotics ..? Checked urine it z normal Will it weekens him Whem loose stools will be controlled
Posted Thu, 9 Jan 2014 in Child Health
 
 
Answered by Dr. E Venkata Ramana 2 hours later
Brief Answer: Loose stools are controlled in 3 to 5 days. Detailed Answer: Hi XXXXXXX Thank you for your query on Healthcare Magic. Clarithromycin is usually added in respiratory infections in addition to amoxicillin to cover atypical bacteria. And I would like to know the drug composition of Duet antibiotic. If it is containing amoxicillin, some times this may cause loose stools because of antibiotic associated diarrhea. Usually one antibiotic is sufficient, but if the doctor suspects infection with atypical bacterial infection of the respiratory tract he may advice another antibiotic such as clarithromycin. For loose stools, I suggest you to give sips of oral rehydration solutions (ORS) such as Pedialyte to balance the loss of water and electrolytes in loose stools and to prevent dehydration. And addition of an oral probiotic XXXXXXX with doctor prescription will decrease the duration of diarrhea. As such the antibiotic will not weaken him, but may cause gastritis and diarrhea which can be treated by giving lansoprazole, oral probiotic. Loose motions usually take time of 3 to 5 days to subside with supportive drugs, but during this time the child hydration is to be maintained by giving ORS. Continue the medication as prescribed by your pediatrician and be in follow up as advised by the doctor. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by
 
Follow-up: Why is my child having loose stools after taking z adenoid for sounds in nose? 8 minutes later
Thank u dr for simple nasal sound he become sick becoz of antibiotic His nasal sound reduced to 70% now Oxy drop z given for nose for 2 days How to avoid adenoids and can I use normal saline drops in future Duet has amoxicillin and potassium calv His loose stool z more and green actually can I ask dr to stop duet Kid says burning sensation in rectum I checked no redness Can I give milk once He eats only 1 idly and water
 
 
Answered by Dr. E Venkata Ramana 15 minutes later
Brief Answer: Give milk once the diarrhea controlled. Detailed Answer: Hi XXXXXXX Thank you for getting back. And I can understand your concerns. Adenoids will present in all children, but in some children they become enlarged and cause symptoms due to infections with viruses or bacteria. This adenoids problem can be decreased in frequency by preventing the child exposure to cold air and to people with cold and cough. You can ask the doctor for an oral probiotic to restore gut normal homeostasis which will control the loose stools. And ask the doctor about the possibility of stopping one antibiotic. Give milk once the loose stools are controlled. You can use nasal saline drops such as Nasoclear whenever there is nose block or nasal sounds due to obstruction. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by
 
Follow-up: Why is my child having loose stools after taking z adenoid for sounds in nose? 3 minutes later
Kid not taking ors directly Im giving him 1spoon sugar directly and water a tumbler salt very little added Or anyother option
 
 
Answered by Dr. E Venkata Ramana 9 minutes later
Brief Answer: Give sips of ORS, Coconut water. Detailed Answer: Hi XXXXXXX Thank you for getting back. Better try to give ORS as it contains correct composition of glucose, electrolytes, and water. Even you can try coconut water if he likes. And give ORS in sips with a spoon. Give one to two sips of ORS wait for a while and keep on giving sips. Try to give small amounts of soft diet on frequent times. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by
 
Follow-up: Why is my child having loose stools after taking z adenoid for sounds in nose? 2 minutes later
Ok thank u very much Last z emeset causes loose stool how to when to stop it Wen to sopt
 
 
Answered by Dr. E Venkata Ramana 6 minutes later
Brief Answer: You can stop if there are no further vomitings. Detailed Answer: Hi XXXXXXX You are welcome. Emeset doesn't cause loose stools. It is given to stop the vomitings. If the child's vomitings are controlled and if he is not having vomitings at present, you can stop Emeset. It is given as and when required to stop vomitings. Hope I have answered your query and wish your son a speedy recovery. Best regards.
Above answer was peer-reviewed by
 
Follow-up: Why is my child having loose stools after taking z adenoid for sounds in nose? 2 minutes later
Ok thanks a lot dr
 
 
Answered by Dr. E Venkata Ramana 2 minutes later
Brief Answer: Welcome. Detailed Answer: Hi XXXXXXX You are welcome. And wish the child a fast recovery and good health. Best regards.
Above answer was peer-reviewed by
 
Follow-up: Why is my child having loose stools after taking z adenoid for sounds in nose? 29 hours later
Started probiotic yesterday night Loose stool controlling Nasal sound still 25 % z der Stoped oxy drop and using nasl spray sos Now wen to stop 1evociterizen mucolant my dr told for 10 days but kid dont have cold or secretion 9r cough Shal I need to stop it
 
 
Answered by Dr. E Venkata Ramana 20 hours later
Brief Answer: Continue for 5 days. Detailed Answer: Hi XXXXXXX Thank you for getting back. Continue oral probiotic for 3 days. You can continue Levocetrizine and mucolite for 5 days. After this duration, if the child is fine and comfortable, you can stop the medication. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor